PDA

View Full Version : From Trileptal to Keppra


delilah
01-08-2003, 09:01 AM
I will add this new info to my last post regarding Trileptal, and overwhelming lethargy. However, I thought a new forum might be in order. I was having SERIOUS trouble with lethargy on trileptal, so much so, that I was either asleep or in a total fog, (see message). Today my doc put me on Keppra. Having scanned the message boards, it seems that alot of the complaints about Keppra are somnolence. As I have just begun my new meds today, I don't have any input, but would really appreciate a heads up, I'm on 500mg twice daily. Thanks.

Bleubird
01-08-2003, 09:26 AM
I have had no problems with Keppra...... I guess its with all meds. what works for one may not work for the other. I am on 1000/mgs in the morning and 1500/mgs at night. Although it did not stop the seizures on its own I have had no side effects from it. They have added Lamictal 200/mgs twice a day. And its been great almost 3 months seizure free .........WOOOHOOOOOO. They do want to start bring me off the Keppra but I don't want them to mess with this combo :( it seems to work and don't want them to take me off and start the seizures again. Good Luck with the med. change.

delilah
01-08-2003, 12:12 PM
Bluebird, thanks for the reply, and hopeful info. Did you ever use trileptal, and/or did you ever have meds which caused you feel unbearably lethargic?

Bleubird
01-08-2003, 12:38 PM
No I have never been on Trileptal. I have taken Topamax... which worked for 18 months with some memory loss. After the 18 months i started having seizures again. And was having many reactions. The worst was the memory. I was having trouble putting sentences together because I was forgetting how to say some words. x-( They then switched me to Depakote. It never controlled seizures .. I was always sleepy. Had no energy what so ever. I gained alot of weight :( like I needed that. And lost lots of hair. He then switched me to Keppra. Although I was still sleepy at times I had no other bothersome side effects. Just didn't control the seizures since adding the Lamictal its been great! Still having no side effects from either medication. Good Luck

satman
01-10-2003, 06:37 AM
I did a med search and came up with this info for you about Kepra.
Keppraź
generic name: levetiracetam -- leva-ti-RAS-e-tam

Manufacturer: UCB Pharma

Keppra (KEPP-ra) was approved by the Food and Drug Administration in 1999 as an add-on therapy for partial seizures in adults. It is available as tablets. Side effects include sleepiness, unsteadiness, infection, behavior disturbance and dizziness. Side effects are most likely during the first 4 weeks of treatment. Has not been reported to interact with other antiepileptic drugs, Warfarin, or oral contraceptives. It reaches a steady state (that is, an effective treatment level in the blood) approximately two days after it is begun. Safety in pregnancy has not been established. Women who are taking this medication and who wish to become pregnant should discuss treatment options with their physicians before the pregnancy begins.

Personally I have had no experience with it. I am on 1350mg of trileptal. I did experience the effects that you did with trileptal in the beginning, but fortunately I evidently built up a resistance. Occasionally after my evening dose, (750mg), I will feel lightheaded, but I have timed it so that I take it shortly before bedtime. I have found that in many cases, medication and dosage is an individual thing. Hope that kepra works out better for you.
God Bless....In HIS Service....Dan